Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 127, NWS Boston/Norton, MA

October 21, 2016Middlesex County, Norfolk County, Suffolk County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Oct 21, 2016, 8:08 PM EDT for Middlesex County, Norfolk County, Suffolk County, Massachusetts. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 21, 2016, 8:08 PM EDT (00:08 UTC)
Expired
Oct 21, 2016, 9:00 PM EDT
In force
52 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Middlesex County, MA, Norfolk County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 39 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 0.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2016-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2016-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

750 
WUUS51 KBOX 220008
SVRBOX
MAC017-021-025-220100-
/O.NEW.KBOX.SV.W.0127.161022T0008Z-161022T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
808 PM EDT FRI OCT 21 2016

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
  SOUTHWESTERN SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
  SOUTHEASTERN MIDDLESEX COUNTY IN NORTHEASTERN MASSACHUSETTS...

* UNTIL 900 PM EDT

* AT 808 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOPKINTON...
  OR NEAR MILFORD...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BOSTON...NEWTON...FRAMINGHAM...WALTHAM...BROOKLINE...NATICK...
  WATERTOWN...LEXINGTON...NEEDHAM...MILFORD...WELLESLEY...MILTON...
  DEDHAM...WALPOLE...WESTBOROUGH...SUDBURY...ASHLAND...BELLINGHAM...
  HOPKINTON AND WESTWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4226 7107 4212 7149 4213 7148 4217 7148
      4217 7150 4219 7150 4219 7154 4218 7155
      4224 7160 4227 7156 4227 7151 4232 7148
      4244 7125
TIME...MOT...LOC 0008Z 242DEG 25KT 4221 7150 

HAIL...<.75IN
WIND...60MPH
 
$$

KJC
2 follow-up statements
150 
WWUS51 KBOX 220040
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
840 PM EDT FRI OCT 21 2016

MAC017-021-025-220100-
/O.CON.KBOX.SV.W.0127.000000T0000Z-161022T0100Z/
NORFOLK MA-SUFFOLK MA-MIDDLESEX MA-
840 PM EDT FRI OCT 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTH CENTRAL NORFOLK...SOUTHWESTERN SUFFOLK AND SOUTHEASTERN
MIDDLESEX COUNTIES...

AT 840 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEWTON...
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BOSTON...NEWTON...FRAMINGHAM...WALTHAM...BROOKLINE...NATICK...
WATERTOWN...LEXINGTON...NEEDHAM...WELLESLEY...DEDHAM...SUDBURY...
WAYLAND...WESTON...LINCOLN...DOVER AND SHERBORN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4228 7109 4224 7136 4234 7144 4244 7125
TIME...MOT...LOC 0040Z 242DEG 25KT 4232 7123 

HAIL...<.75IN
WIND...60MPH
 
$$

KJC
795 
WWUS51 KBOX 220057
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
857 PM EDT FRI OCT 21 2016

MAC017-021-025-220107-
/O.EXP.KBOX.SV.W.0127.000000T0000Z-161022T0100Z/
NORFOLK MA-SUFFOLK MA-MIDDLESEX MA-
857 PM EDT FRI OCT 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL NORFOLK...
SOUTHWESTERN SUFFOLK AND SOUTHEASTERN MIDDLESEX COUNTIES WILL EXPIRE
AT 900 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4228 7109 4224 7136 4234 7144 4244 7125
TIME...MOT...LOC 0057Z 242DEG 25KT 4238 7109 

$$

KJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 7:15 PM EDT, 53 minutes earlier.

Area forecast discussion, Oct 21, 7:15 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
715 PM EDT Fri Oct 21 2016

.SYNOPSIS...
Sub-tropical low pressure lifting north toward southern New
England will bring numerous showers and isolated t-storms with
locally heavy rainfall tonight. Additional showers are likely
Saturday as the storm moves into northern New England along with
strong winds developing late Saturday into Saturday night. Dry but
cool and blustery conditions Sunday into early next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
715 PM Update...Widespread showers and embedded thunderstorms are
moving north-northeastward through eastern CT, western RI, and
central MA currently. Have updated PoPs and weather forecast to
better capture the latest trends. Have seen 1-2" per hour rainfall
rates for the most part with isolated higher rates. In addition,
frequent lightning/thunder has been observed. Expect this rain to
continue through the evening, transitioning more to drizzle and
fog sometime after midnight. Main update focus was on the PoPs and
weather, though we did make some minor updates to other elements
as well.

Prior Discussion...

Active pattern in near and short term as high amplitude and
negatively tilted upper trof swings through. Subtropical moisture
becomes entrained this evening as reflected in a period of
precipitable waters to 2 inches across southeast New England. The
moisture plume is focused on the nose of a low level 40 knot ESE
jet. High resolution models focusing heavy rain across eastern MA
from south to north early to mid evening. This could result in
urban street and poor drainage flooding. Isolated thunder this
evening is not out of the question. Breaks in the clouds have
allowed temperatures to rise into 70s across much of the area this
afternoon. The temperatures will drop into the 60s toward evening
but then likely hold given the high dewpoints.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Notable diffluence aloft Saturday morning into early afternoon is
anticipated just ahead of rigorous negative tilt 500 mb trof axis
along with support of approaching left exit region of 110 to 120 kt
upper jet. Have gone with likely POPs for a time Saturday in
anticipation of a band or two of heavy showers that will probably
rotate across CT, RI, and at least central/east central MA. Cold
pool aloft will also introduce an element of instability in the
afternoon in addition to a probably comma head wrap around. This is
inducement to keep POPs elevated across western and central sections.

Expect warmest temperatures to be in the early morning hours with a
significant drop west to east during Saturday afternoon. This should
be especially noticeable over the higher terrain of western MA.

A surge of strong W to NW winds is anticipated toward evening. It
will be first noted across the east slopes of the Berkshires. A Wind
Advisory will likely be needed with a start time possibly as early
as late Saturday afternoon. Per earlier coordination with
surrounding offices, this will probably be considered with a
subsequent shift after timing, extend, and magnitude become clearer.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Highlights...
* Gusty winds expected Saturday night and Sunday
* Temperatures drop below normal Sunday and continue dropping
  through Tuesday/Wednesday time frame
* Mainly dry weather through this time with a few areas of showers
  possible on several days

Models are in good agreement through much of the long term,
particularly on the synoptic scale pattern.  There are some
discrepancies, but these are largely on the smaller scale details as
well as timing.  The pattern over the next week will be largely
dominated by upper level troughing in the northeastern U.S.  This
will keep unsettled weather in the region for much of the time,
along with below normal temperatures.

Saturday night and Sunday...The main concern will be strong pressure
rises combined with a tight pressure gradient and decent cold air
advection that will be moving over southern New England.  This will
result in breezy conditions beginning sometime Saturday afternoon
and continuing into Sunday. While winds will likely diminish a bit
during the overnight period due to the loss of sunshine and a
decline in mixing, the pressure rises and cold air advection will
act to continue mixing and gusty winds will continue.  Wind advisory
criteria may be reached Saturday evening and again on Sunday morning
but confidence is low in which areas and how frequently gusts may
exceed criteria, so have opted to hold off on a wind advisory at
this time.  Temperatures will be seasonable through this period,
though the drop in temperature from today added to the winds will
make it feel much cooler.

Monday through Wednesday...The upper level trough slowly moves
offshore and low pressure moves into the Maritimes. Temperatures
continue to fall with Tuesday and Wednesday likely the coldest of
this fall so far.  A shortwave moves through the upper level flow on
Monday, possibly bringing a few showers to the region.  High
pressure starts building into southern New England Tuesday and
Wednesday. Temperatures will be cool enough these days to possibly
induce some ocean effect clouds and showers on the Cape and Islands.

Thursday and Friday...A bit more uncertain with the timing here. The
GFS is a bit slower with the progression of the upper level pattern
than the ECMWF.  Shortwave ridging will move over southern New
England either Wednesday or Thursday before another shortwave trough
moves through.  This trough may bring another chance for some
showers either late Thursday or Friday.  Temperatures rebound a bit,
climbing back to normal or even a few degrees above normal.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday/...

Tonight...High confidence. Deteriorating conditions expected to
continue in heavy rain across central MA, eastern CT, and western
RI. Elsewhere, expect low clouds, fog, and drizzle to contribute
to deteriorating conditions. In addition, frequent
lightning/thunder is expected in the same area as heavy rain
through 04Z.

Saturday...Moderate confidence.
More showers, some heavy, are anticipated morning into early
afternoon across central and northeast portions of the area. Still
more showers are expected to expand underneath a developing comma
head across western MA and NW CT during the mid and late afternoon.
Increasing W to NW winds late Saturday afternoon to the W of a FIT-
ORH-CEF-BDL line. The strong winds will move toward eastern sections
toward evening.

KBOS TAF...High confidence in trends but lower confidence in
details.

KBDL TAF...High confidence in trends but lower confidence in
details.

Outlook /Saturday Night through Wednesday/...

Saturday night...Moderate confidence.  Improving conditions to VFR.
Westerly winds increase, gusting to 25 to 30 kts, possibly up to 35
to 40 kts on the south coast, Cape, and Islands.

Sunday...High confidence. VFR. Gusty NW winds continue but will
diminish slowly.

Monday through Wednesday...Moderate confidence.  Mainly VFR.  Low
confidence in MVFR/IFR conditions developing on the Cape and Islands
in ocean effect clouds and rain showers Tuesday and Wednesday.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday/...High confidence.

Near term issue will be areas of fog including pockets of dense fog.
There could also be some brief gusty winds in vicinity of showers
this evening but in general below small craft advisory criteria. For
Saturday, there will be increasing SW winds during the early/mid
afternoon becoming W during late afternoon, and a Gale Warning is
posted for all waters.

Outlook /Saturday Night through Wednesday/...

Saturday night and Sunday...High confidence. Westerly gale force
winds will continue through this period with a tight pressure
gradient between the departing low pressure system and building high
pressure in the Great Lakes. Westerly winds will shift to the
northwest on Sunday. Gale warnings have been extended for all waters
through Sunday.

Sunday night and Monday...High confidence. Small craft advisory
conditions continue though both winds and seas will diminish
gradually through the period as the pressure gradient slackens.

Tuesday and Wednesday...Moderate confidence.  Marginal small craft
conditions continue, particularly on the outer waters Tuesday and
Tuesday night.  Winds and seas will be diminishing through this
period as high pressure builds over the waters.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning from noon Saturday to 6 PM EDT Sunday for
     ANZ231>235-237-250-251-254>256.
     Gale Warning from 2 PM Saturday to 6 PM EDT Sunday for ANZ230-
     236.

&&

SYNOPSIS...RLG/Thompson
NEAR TERM...RLG/Thompson
SHORT TERM...Thompson
LONG TERM...RLG
AVIATION...RLG/Thompson
MARINE...RLG/Thompson
Hazardous weather outlook, Oct 21, 4:14 PM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
414 PM EDT FRI OCT 21 2016

CTZ002>004-MAZ002>023-026-RIZ001>008-222015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
414 PM EDT FRI OCT 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...
SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...AND RHODE
ISLAND.

.DAY ONE...TONIGHT.

LOCALLY HEAVY RAIN THIS EVENING COULD PRODUCE LOCALIZED URBAN AND
POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WESTERLY WINDS INCREASE LATE SATURDAY AND SATURDAY NIGHT...WITH A
MODERATE PROBABILITY OF WIND ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ024-222015-
NANTUCKET MA-
414 PM EDT FRI OCT 21 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

LOCALLY HEAVY RAIN THIS EVENING COULD PRODUCE LOCALIZED URBAN AND
POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WESTERLY WINDS INCREASE LATE SATURDAY AND SATURDAY NIGHT...WITH A
MODERATE PROBABILITY OF WIND ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>235-237-250-251-254>256-222015-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
414 PM EDT FRI OCT 21 2016

...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-236-222015-
BOSTON HARBOR-NARRAGANSETT BAY-
414 PM EDT FRI OCT 21 2016

...GALE WARNING IN EFFECT FROM 2 PM SATURDAY TO 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Oct 21, 7:56 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
756 PM EDT FRI OCT 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     FLOOD            WORCESTER               42.27N  71.81W
10/21/2016                   WORCESTER          MA   AMATEUR RADIO

            WOMAN TRAPPED IN A CAR IN FLOOD WATERS ON CAMBRIDGE
            STREET.

0714 PM     FLOOD            WORCESTER               42.27N  71.81W
10/21/2016                   WORCESTER          MA   AMATEUR RADIO

            CARS REPORTIED FILLING WITH WATER ON CHANDLER STREET
            AND ON GOLDWAITHE AND LINCOLN STREET.

0720 PM     FLOOD            FITCHBURG               42.59N  71.82W
10/21/2016                   WORCESTER          MA   AMATEUR RADIO

            WIDESPREAD URBAN AND POOR DRAINAGE FLOODING.

0722 PM     FLOOD            WORCESTER               42.27N  71.81W
10/21/2016                   WORCESTER          MA   AMATEUR RADIO

            CAMBRIDGE STREET CLOSED AND BARRICADED BY POLICE NEAR
            THE INTERSECTION WITH KANSAS STREET WHERE INTERSECTION
            IS FLOODED WITH 7 FEET OF WATER..

0722 PM     FLOOD            LEOMINSTER              42.52N  71.77W
10/21/2016                   WORCESTER          MA   AMATEUR RADIO

            INTERSECTION OF WASHINGTON STREET AND GROVE AVENUE
            FLOODED AND IMPASSABLE...FD BLOCKING ROAD.

0724 PM     FLOOD            WORCESTER               42.27N  71.81W
10/21/2016                   WORCESTER          MA   AMATEUR RADIO

            2 PEOPLE STUCK IN CAR DUE TO FLOODING ON PLEASANT
            TERRACE.

0727 PM     FLOOD            LEOMINSTER              42.52N  71.77W
10/21/2016                   WORCESTER          MA   AMATEUR RADIO

            MCKAY STREET ENTERING THE HOSPITAL IS CLOSED DUE TO
            FLOODING. PD/FD SEEKING ALTERNATE ROUTES TO HOSPITAL.

0730 PM     FLOOD            WORCESTER               42.27N  71.81W
10/21/2016                   WORCESTER          MA   AMATEUR RADIO

            CAR FILLING WITH WATER...DRIVER ON HOOD OF CAR AT THE
            INTERSECTION OF BANCROFT AND CHANDLER STREETS.

&&

RLG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 8:11 PM EDTAreal Flood WarningBOXMiddlesex, Norfolk, Worcester2 hr
Oct 21, 8:28 PM EDTFlash Flood WarningBOXMiddlesex, Norfolk, Worcester2 hr
Oct 21, 9:01 PM EDTAreal Flood WarningBOXWorcester3 hr
Oct 21, 9:17 PM EDTAreal Flood WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk3 hr
Oct 21, 9:58 PM EDTFlash Flood WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk2 hr
Oct 21, 10:11 PM EDTAreal Flood AdvisoryBOXBarnstable, Bristol, Dukes, Norfolk, Plymouth2 hr
Oct 22, 4:04 AM EDTWind AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more38 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.